Mumsnet has not checked the qualifications, experience, or professional qualifications of anyone posting on Mumsnet Talk and cannot be held responsible for any advice given on the site. If you have any serious medical concerns we would urge you to consult your GP.

Can a caplet get stuck if I have laryngitis?

(5 Posts)
isshoes Fri 12-Apr-13 22:45:24

I think this happened to me last year. I had a terribly sore, swollen throat, and felt like there were two lumps in my throat, one which was like the normal lump you feel with a sore throat, but then another one slightly lower down. I think it was a night nurse capsule. I read afterwards that drinking coke might have helped dissolve it. It took a few days to go.

dizzy77 Thu 11-Apr-13 15:14:20

Hello thanks tabby and digerd for posting and for asking after me, sorry for abandoning thread. Really started to feel much more human after a couple of days if ABs. Moved to dissolvable paracetomol after concluding the tablets couldn't be stuck. Now need to finish the course...

digerd Tue 09-Apr-13 16:24:24

I had Laryngitis once a few years ago. I had an excruciating sore throat and a raised temperature.
I was put on ABs, but they were the gelatine narrow capsules, and don't remember having a problem. I recovered in myself quite quickly, but lost my voice and had a feeling that my Larynx had several tentacles of mucus wrapped round it, which was a weird feeling.
You have only started on ABs yesterday, so it will be a day or 2 before you feel any better.

Are you feeling any better today?

tabbycat15 Tue 09-Apr-13 10:43:39

Try swallowing some bread or a bun. If a fish bone is stuck it's recommended as when you swallow it it will push down whatever is stuck. It might work in this case. I find if I don't swallow my meds with enough water I have the feeling of it lodged in my throat & get an awful taste. Bread always helps me.

dizzy77 Mon 08-Apr-13 17:37:16

32wks pg so extra paranoid about what I'm taking. Diagnosed w laryngitis this morning and advised to take paracetamol regularly plus amoxicillin. Thing is I've had bolus in my throat since I took first dose earlier and haven't noticed any real effect from paracetomol eg on pain, keeping temp down etc.

Could they be stuck? Or is it just another symptom, eg the swollen tissues? If I somehow wash it down could I overdose? (Had 4 caps of para so far, next due about 7pm). Have retched a bit but there's nothing coming in that direction. I haven't eaten it feels like razors every time I swallow sad

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now